One of the major risks of taking amphetamines for recreational uses or when taking a large dose of amphetamines is the risk of amphetamine induced psychosis. Also known as stimulant psychosis, amphetamine psychosis occurs when an individual takes a large amount of stimulants such as amphetamines and suffers an extreme psychiatric disorder which leads to paranoia, hallucinations and an acute state of psychotic tendencies.
Signs of Amphetamine Psychosis
The signs of amphetamine induced psychosis can vary from one person to the next. For some, the signs are similar to that of schizophrenia and for others the signs may be similar to an LSD hallucination or similar drug reaction.
Some of the most common symptoms of amphetamine psychosis include:
- Weird thought processes
- Organic psychosis
- Auditory hallucinations
Amphetamine as well as various derivatives of amphetamines including methamphetamine can cause a risk of amphetamine induced psychosis. While such psychosis does not typically occur with medicinal use or prescribed use of the drug, there is an increased risk when amphetamines are used for the purpose of getting “high” or if the drugs are used excessively.
If you believe that someone you know may be suffering from an amphetamine induced psychosis and does not seem to be alert, coherent or able to understand who they are, where they are, or what they are doing, call 911. If you believe that you or a loved one may need treatment for amphetamine addiction, call our helpline at 800-895-1695 (Who Answers?) .
Our counselors can help you find amphetamine treatment that can provide a safe atmosphere for effective care. Even in severe cases of amphetamine psychosis when there is seemingly no hope at all, there is a chance that counseling and therapy can bring the individual back to a solid mental state.